MAUDE Adverse Event Report: WILLIAM COOK EUROPE FROVA INTUBATING INTRODUCER; BTR TUBE, TRACHEAL (W/WO CONNECTOR)

WILLIAM COOK EUROPE FROVA INTUBATING INTRODUCER; BTR TUBE, TRACHEAL (W/WO CONNECTOR)
Model Number G23646
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Information (3190)
Date of Event 06/24/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Similar to device under 510(k)/pma: k161813.Investigation is still in progress.
 
Event or Problem Description
Description of event according to initial reporter: the tip broke off.Patient outcome: the patient did not require any additional procedures due to this occurrence.The patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Manufacturer ref# (b)(4).The completed investigation concludes that there is no information indicating that the device did not work as intended.It was confirmed the device was "disinfected after use" most likely for re-use which is outside intended use.Therefore this complaint is no longer reportable.Summary of investigational findings: the investigation is based on the event description and the returned device.It was reported that the tip broke off.The complete device was returned with the stylet placed inside the introducer.The introducer was severely kinked in the middle, maybe to fit into a small box for return.The introducer tip had fractured and almost separated 10cm from the tip, in the area exactly matching the stiffening stylet and the tip of the stylet was visible inside.Based on very limited information provided the exact reason for the fractured tip cannot be determined, but given the condition of the introducer and since an attached document confirmed the device was "deinfected after use", it is suggested that the device had been used and working as intended, but was decontamined for reuse and afterwards it was somehow bent.However, according to the instructions for use the device is intended for one-time use.No evidence to suggest that the device was not manufactured according to specifications.Cook medical will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
FROVA INTUBATING INTRODUCER
Common Device Name
BTR TUBE, TRACHEAL (W/WO CONNECTOR)
Manufacturer (Section D)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA  4632
MDR Report Key8801658
Report Number3002808486-2019-01009
Device Sequence Number321230
Product Code BTR
UDI-Device Identifier00827002236462
UDI-Public(01)00827002236462(17)220322(10)E3834982
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/22/2022
Device Model NumberG23646
Device Catalogue NumberC-CAE-14.0-70-FII
Device Lot NumberE3834982
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/02/2019
Initial Date Received by Manufacturer 06/24/2019
Supplement Date Received by Manufacturer08/02/2019
Initial Report FDA Received Date07/18/2019
Supplement Report FDA Received Date08/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1